Alert archive / Ohio / Tornado Warnings in 2009
Tornado Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 27, 2009, 4:42 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2009, 4:42 PM EDT (20:42 UTC)
- Expired
- May 27, 2009, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 133 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:50 PM EDT | TSTM WND DMG | 3 Nne Mendon, OH | LARGE LIMBS DOWNED. VINYL SIDING RIPPED OFF A HOME ALONG STATE ROUTE 117. |
| May 27, 4:50 PM EDT | HAIL 1 | 3 Nne Mendon, OH | |
| May 27, 5:00 PM EDT | TSTM WND DMG | 1 N Kossuth, OH | POWER POLES DOWN NEAR SPENCERVILLE IN THE NORTHERN PORTIONS OF AUGLAIZE COUNTY. |
| May 27, 5:10 PM EDT | TORNADO | 2 Se Mendon, OH | TORNADO TOUCHED DOWN BRIEFLY IN A FIELD NEAR THE INTERSECTION OF THOMAS ROAD AND MERCER AUGLAIZE COUNTY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 272042
TORILN
OHC011-107-272115-
/O.NEW.KILN.TO.W.0010.090527T2042Z-090527T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MERCER COUNTY IN WEST CENTRAL OHIO...
* UNTIL 515 PM EDT.
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MENDON...MOVING EAST AT 15 MPH.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
MERCER AND NORTHWESTERN AUGLAIZE COUNTIES...INCLUDING STATE ROUTE
116 AT STATE ROUTE 197 AND KOSSUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 4073 8444 4069 8444 4069 8423 4066 8420
4066 8423 4065 8424 4063 8449 4072 8455
4073 8451 4073 8445
TIME...MOT...LOC 2041Z 251DEG 12KT 4067 8447
$$2 follow-up statements
000
WWUS51 KILN 272053
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
453 PM EDT WED MAY 27 2009
OHC011-107-272115-
/O.CON.KILN.TO.W.0010.000000T0000Z-090527T2115Z/
AUGLAIZE OH-MERCER OH-
453 PM EDT WED MAY 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHEASTERN MERCER AND NORTHWESTERN AUGLAIZE COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR KOSSUTH...MOVING EAST AT 15 MPH.
LAW ENFORCEMENT HAS REPORTED A WALL CLOUD AND SEVERAL REPORTS OF
FUNNEL CLOUDS WITH THIS STORM WHEN IT WAS NEAR MENDON.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MERCER AND
NORTHWESTERN AUGLAIZE COUNTIES...INCLUDING KOSSUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 4073 8444 4069 8444 4069 8423 4066 8420
4066 8423 4065 8424 4065 8447 4073 8450
4073 8451
TIME...MOT...LOC 2051Z 251DEG 12KT 4068 8443
$$000
WWUS51 KILN 272114
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT WED MAY 27 2009
OHC011-107-272122-
/O.EXP.KILN.TO.W.0010.000000T0000Z-090527T2115Z/
AUGLAIZE OH-MERCER OH-
514 PM EDT WED MAY 27 2009
...THE TORNADO WARNING FOR NORTHEASTERN MERCER AND NORTHWESTERN
AUGLAIZE COUNTIES WILL EXPIRE AT 515 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
THE PUBLIC REPORTED LARGE LIMBS DOWN...ONE INCH HAIL AND SIDING
DAMAGE AROUND 450 PM NEAR MENDON.
VERY HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4073 8444 4069 8444 4069 8423 4066 8420
4066 8423 4065 8424 4065 8447 4073 8450
4073 8451
TIME...MOT...LOC 2112Z 251DEG 12KT 4070 8434
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 27, 3:50 PM EDT, 52 minutes earlier.
Area forecast discussion, May 27, 3:50 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT WED MAY 27 2009 .SYNOPSIS... LOW PRESSURE OVER NORTHERN ILLINOIS WILL MOVE TO NEAR LAKE ONTARIO BY THURSDAY EVENING...BRINGING A SLOW-MOVING COLD FRONT INTO THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE SHORT TERM FORECAST PERIOD. A MOIST SOUTHWESTERLY FLOW ALOFT TO CONTINUE AHD OF A FULL LATITUDE TROF OVER THE NATIONS MID SECTION. THE OHIO VALLEY IN THE WARM SECTOR WITH PE VALUES BETWEEN 1.2 AND 1.4 INCHES OVERNIGHT. A SERIES OF WEAK DISTURBANCES TO ROTATE NE THRU THE OHIO VALLEY AHD OF THE MEAN TROF MOVING INTO THE MS VLY OVERNIGHT. BOTH THE NAM AND GFS SOLN/S INDICATE A VORT LOBE ROTATING THRU THIS EVENING. THEREFORE...WL GO WITH HIGHER POPS THIS EVENING...WHEN MODERATE INSTBY OF 1200-1500 J/KG WL EXIST...ALONG WITH THE UPPER LEVEL SUPPORT. BEST INSTABILITY AND LOW LEVEL CONVERGENCE EXPECTED OVER THE WEST AND HAVE HIGHEST POPS THERE. GIVEN LOW SHEAR...DO NOT EXPECT WIDESPREAD SEVERE WEATHER BUT IF AN UPDRAFT IS ENHANCED COULD NOT RULE OUT A FEW SEVERE STORMS. SFC DELTA THETA-E BETWEEN 10 AND 15 DEGREES SO DAMAGING WIND POTENTIAL IS MARGINAL. HAVE UPDATED HWO TO REFLECT THIS. ALSO...WITH HIGH PWAT NEAR 1.60 INCHES...HEAVY RAIN IS A POSSIBILITY BUT WITH FFG GENERALLY RUNNING HIGH...SOME ISOLD FLOODING CAN NOT BE RULED OUT BUT DO NOT EXPECT WIDESPREAD FLOODING. TEMP WISE...IN MOIST AIRMASS HAVE TRENDED TONIGHTS LOWS WARMER THAN GUID. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... ON THURSDAY ANOTHER VORT IS EXPECTED TO ROTATE THRU IN THE MORNING WITH MORE SIGNIFICANT UPR SUPPORT LATE AFTN/EVE WITH THE APPROACH OF THE UPR TROF. GFS SOLN IS FASTER WITH THE FROPA BUT APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK. NAM IS SLOWEST BUT MAY BE A LTL TOO SLOW. FOR FCST SOLN HAVE SIDED WITH SREF MEAN SOLN WHICH IS A COMPROMISE. BOUNDARY LAYER CAPES EXPECTED TO REBOUND TO BETWEEN 1000 AND 1500 J/KG AHD OF THE FRONT WHICH IS EXPECTED TO PUSH INTO THE WESTERN FA DURG THE AFTN AND TO THE EAST BY EVENING. HAVE BUMPED UP POPS TO LKLY ACRS ALL BUT THE FAR WEST. TEMP WISE... HAVE SIDED WITH THE WARMER SIDE OF GUID ENVELOPE FOR HIGHS THURSDAY. PRECIP WILL GRADUALLY END FROM WEST TO EAST THURSDAY NIGHT AS COLD FRONT MOVES EAST OF THE REGION AND DAYTIME INSTBY IS LOST. HAVE TRENDED THUR NIGHTS LOWS ON THE WARM SIDE OF GUID. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE WILL PROVIDE DRY WEATHER FRIDAY AND SATURDAY. FOR SUNDAY...WEAK ISENTROPIC LIFT AND WARMING ALOFT WILL RESULT IN INCREASING CLOUDS BUT NO PRECIPITATION. DRY CONDITIONS WILL CONTINUE ON MONDAY UNDER WEAK HIGH PRESSURE. A SLOW MOVING FRONT NEARLY PARALLEL TO THE UPPER FLOW WILL SLIDE SOUTH THROUGH OHIO AND PROVIDE A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. TEMPERATURES WILL GENERALLY HOVER AROUND NORMAL WITH HIGHS IN THE UPPER 70S TO AROUND 80. MONDAY WILL BE THE EXCEPTION WHEN WARM ADVECTION SHOULD ALLOW READINGS TO RISE INTO THE 80S ACROSS THE AREA. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... LOW PRESSURE OVER NORTHERN ILLINOIS WILL SLOWLY MOVE TO SOUTHERN LOWER MICHIGAN TONIGHT...THEN TO SOUTHERN ONTARIO ON THURSDAY. A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE ACROSS THE TAF SITES LATE THURSDAY AFTERNOON AND EVENING. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...SCATTERED TO LIKELY CONVECTION CAN BE EXPECTED. BEST CHANCE FOR THUNDERSTORMS TO OCCUR AT TAF SITES WILL BE AT KDAY...KCVG AND KLUK. KILN...KCMH AND KLCK WILL ALSO HAVE A THREAT BUT HAVE OPTED FOR VCTS AT THIS TIME. MVFR TO LOCALLY IFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORMS. FOR TONIGHT...CONVECTIVE ACTIVITY WILL BE HIGHLY DIURNALLY DRIVEN AS ANY WEAK LOW LVL CONVERGENCE AND WEAK UPPER SUPPORT MOVE OFF TO THE EAST. THUS...AM EXPECTING A LULL IN PCPN. AIRMASS WILL CONTINUE TO BE MOIST IN THE LOW LEVELS...SO SOME MVFR TO LOCALLY IFR MIST WILL BE POSSIBLE OVERNIGHT INTO THE FIRST PART OF THURSDAY. CLOUD COVER OVERNIGHT WILL DETERMINE HOW LOW VSBYS MAY BECOME. THERE IS ALSO A CHANCE THAT SOME MVFR CIGS COULD FORM...BUT CONFIDENCE IS NOT HIGH AT THIS POINT. ON THURSDAY...WITH THE COLD FRONT APPROACHING THE REGION FROM THE WEST AND WITH AN APPROACHING UPPER LEVEL DISTURBANCE...SHOWERS WILL BREAK OUT ACROSS THE WEST DURING THE MORNING...SPREADING EAST BY AFTERNOON. EMBEDDED THUNDERSTORMS WILL BECOME MORE LIKELY DURING THE AFTERNOON. HAVE EMPLOYED MVFR CONDITIONS WITH SHOWERS AT THE TAF SITES WITH A CB DESCRIPTOR MENTIONED AT 16Z. OUTLOOK...MVFR CEILINGS MAY DEVELOP FOR A PERIOD OF TIME THURSDAY NIGHT INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...CONIGLIO AVIATION...HICKMAN
Hazardous weather outlook, May 27, 3:21 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT WED MAY 27 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 321 PM EDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE HUMID AIRMASS OVER THE OHIO VALLEY INTO THIS EVENING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW BUT A FEW STORMS MAY EXCEED SEVERE LIMITS. THE MAIN THREATS WILL BE WIND AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:16 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 416 PM EDT WED MAY 27 2009 OHZ042-051-060-061-272100- MIAMI OH-DARKE OH-MONTGOMERY OH-PREBLE OH- 416 PM EDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...NORTHWESTERN MONTGOMERY...SOUTHEASTERN DARKE AND SOUTHWESTERN MIAMI COUNTIES THROUGH 500 PM EDT... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 8 MILES NORTH OF EATON...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WEST MANCHESTER...CASTINE...LEWISBURG...ITHACA...GORDON... VERONA...GARLAND...WEST MILTON...PHILLIPSBURG...LAURA AND BROOKVILLE. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. HATZOS
Special weather statement, May 27, 4:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 418 PM EDT WED MAY 27 2009 OHZ034-035-272100- AUGLAIZE OH-MERCER OH- 418 PM EDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER AND NORTHWESTERN AUGLAIZE COUNTIES THROUGH 500 PM EDT... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MENDON...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... KOSSUTH...CRIDERSVILLE AND BUCKLAND. MOTORISTS TRAVELING ON STATE ROUTES 66...116...197 AND 198 WILL BE AFFECTED NORTH OF SAINT MARYS. MOTORISTS TRAVELING ALONG INTERSTATE 75 NORTH OF WAPAKONETA MAY BE IMPACTED AFTER 445 PM. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. RADAR HAS ESTIMATED 1.5 TO 2 INCHES OF RAIN HAS FALLEN WITH THESE THUNDERSTORMS ACROSS EASTERN VAN WERT COUNTY SINCE 3 PM. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:24 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 51 min |
| May 27, 4:44 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| May 27, 5:00 PM EDT | Flash Flood Warning | ILN | Mercer | 3 hr |
| May 27, 7:58 PM EDT | Areal Flood Advisory | ILN | Mercer | 4 hr |
Nearby
Tornado Warnings in Ohio, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.